Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Hyperbolic Birkhoff centers

Author: I. P. Malta
Journal: Trans. Amer. Math. Soc. 262 (1980), 181-193
MSC: Primary 58F15; Secondary 58F20
MathSciNet review: 583851
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to show that if f is a diffeomorphism of a compact manifold whose Birkhoff center, $ c(f)$, is hyperbolic and has no cycles, then f satisfies Axiom A and is $ \Omega $-stable. To obtain a filtration for $ c(f)$, the concept of an isolated set for a homeomorphism of a compact metric space is introduced. As a partial converse it is proved that if $ c(f)$ is hyperbolic and f is $ \Omega $-stable, then $ c(f)$ has the no cycle property. A characterization of $ \Omega $-stability when $ c(f)$ is finite is also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15, 58F20

Retrieve articles in all journals with MSC: 58F15, 58F20

Additional Information

PII: S 0002-9947(1980)0583851-4
Article copyright: © Copyright 1980 American Mathematical Society